Long paper
Factorial Linear Forms and Denominators: Detailed Proofs and Rationality Criteria
Summary. The record proves liminf (log LN)/(N3/2 log N)
Start here, by the editorial route
In this paper
References
Paul Erdős. On the irrationality of certain series: problems and results. In Alan Baker (ed.), New Advances in Transcendence Theory, Cambridge University Press (1988), pp. 102–109.
Thomas F. Bloom. Erdős Problem #68. Online resource (2026). Historical access: 28 July 2026; present-page status not reverified.
Paul Erdős. Some problems and results on the irrationality of the sum of infinite series. Journal of Mathematical Sciences 10 (1975), 1–7.
Joel Louwsma and Joseph Martino. Rational numbers with odd greedy expansion of fixed length. Preprint (2023). arXiv:2309.07280.
Georg Cantor. Über die einfachen Zahlensysteme. Zeitschrift für Mathematik und Physik 14 (1869), 121–128.
János Galambos. Representations of Real Numbers by Infinite Series. Lecture Notes in Mathematics 502, Springer (1976).
Moubariz Z. Garaev, Florian Luca and Igor E. Shparlinski. Character sums and congruences with
. Transactions of the American Mathematical Society 356 (12) (2004), 5089–5102. arXiv:math/0403422.Cameron L. Stewart. On the greatest and least prime factors of
, II. Publicationes Mathematicae Debrecen 65 (3–4) (2004), 461–480.Wolfram Koepf and Dieter Schmersau. Irrationality of certain infinite series II. Analysis 31 (2011), 117–124.
Daniel Duverney. Irrationality of fast converging series of rational numbers. Journal of Mathematical Sciences, the University of Tokyo 8 (2001), 275–316.
Jaroslav Hančl and Robert Tijdeman. On the irrationality of factorial series. Acta Arithmetica 118 (4) (2005), 383–401.
Kevin Barreto, Jiwon Kang, Sang-hyun Kim, Vjekoslav Kovač and Shengtong Zhang. Irrationality of rapidly converging series: a problem of Erdős and Graham. Preprint (2026). arXiv:2601.21442.
Florian Luca and Igor E. Shparlinski. Prime divisors of shifted factorials. Bulletin of the London Mathematical Society 37 (6) (2005), 809–817.
Li Lai. On the largest prime divisor of
. Bulletin of the Australian Mathematical Society 113 (3) (2026), 390–403. arXiv:2103.14894.Li Lai, Cezar Lupu and Johannes Sprang. On the irrationality of certain
-adic zeta values. Research in the Mathematical Sciences 12 (4) (2025), article 77. arXiv:2505.23088.Li Lai. On the irrationality of certain
-adic zeta values. International Journal of Number Theory 21 (1) (2025), 207–235. arXiv:2304.00816.NIST Digital Library of Mathematical Functions. Continued fractions: convergents. Online resource (2026).
Paul Erdős and Cameron L. Stewart. On the greatest and least prime factors of
. Journal of the London Mathematical Society 13 (3) (1976), 513–519.Florian Luca and Igor E. Shparlinski. On the largest prime factor of
. Journal de Théorie des Nombres de Bordeaux 17 (3) (2005), 859–870.Moubariz Z. Garaev, Florian Luca and Igor E. Shparlinski. Distribution of harmonic sums and Bernoulli polynomials modulo a prime. Mathematische Zeitschrift 253 (2006), 855–865.
Jonathan Sondow. A geometric proof that
is irrational and a new measure of its irrationality. American Mathematical Monthly 113 (7) (2006), 637–641. arXiv:0704.1282. Addendum: Amer. Math. Monthly 114 (2007), 659; reading copy v2.Xiyu Hu. Factorial residues modulo a prime: beyond the square-root bound. Preprint (2026). arXiv:2608.01781. Version 1, 3 August 2026.
Moubariz Z. Garaev and Julio C. Pardo. Additive congruences with factorials modulo a prime. Proceedings of the American Mathematical Society 154 (10) (2026), 4179–4190. arXiv:2508.12127. Published online 1 July 2026; assigned October 2026 issue.
Xiyu Hu. Lower bounds for some value sets over finite fields: incidence geometry and Bourgain’s group expansion theorem. Preprint (2026). arXiv:2609.05652. Version 1, 4 September 2026.
William D. Banks, Florian Luca, Igor E. Shparlinski and Henning Stichtenoth. On the Value Set of
Modulo a Prime. Turkish Journal of Mathematics 29 (2) (2005), 169–174.Oleksiy Klurman and Marc Munsch. Distribution of factorials modulo
. Journal de Théorie des Nombres de Bordeaux 29 (1) (2017), 169–177.Alexandr Grebennikov, Arsenii Sagdeev, Aliaksei Semchankau and Aliaksei Vasilevskii. On the sequence
mod . Revista Matemática Iberoamericana 40 (2) (2024), 637–648.Sophie Stevens and Frank de Zeeuw. An improved point-line incidence bound over arbitrary fields. Bulletin of the London Mathematical Society 49 (5) (2017), 842–858. arXiv:1609.06284.
R. A. Macleod and I. Barrodale. On Equal Products of Consecutive Integers. Canadian Mathematical Bulletin 13 (2) (1970), 255–259.
Nguyen Xuan Tho. On equal products of consecutive integers. Elemente der Mathematik 81 (3) (2026), 119–124. First published online 10 July 2025.
Paul Erdős and John L. Selfridge. The product of consecutive integers is never a power. Illinois Journal of Mathematics 19 (2) (1975), 292–301.
NIST Digital Library of Mathematical Functions. Vandermonde determinant, §1.3(ii), formula (1.3.13). Online resource, consulted 18 September 2026.
About this paper
Authorship and AI use. Will Cook built and directed the research infrastructure and maintains the public release. He reviewed claims when he could. AI agents did most of the research and drafting. Cook did not independently verify every claim.
Cite and contact. Cite this paper by its title, author and date above, with its PDF; cite the earlier sources it uses for a mathematical result. For software, use the release citation and give the commit used. Contact Will with questions or corrections.
Prefer the manuscript?
Equations typeset from the exact TeX. Rendered from the LaTeX manuscript source with file fingerprint sha256:0af0d85ec1beab46. Its file fingerprint matched the published source record, so the PDF above, the LaTeX, and this page are one manuscript. Redeploying the site regenerates this page from whatever the public repository holds at that moment.